Skip to content
My WebMD Sign In, Sign Up
No Sexual Relations or Period for Several years, now both at the same time
avatar
Gabbie7474 posted:
Hello, I am 48 years old and have had 1 child. I recently started having sexual relations after 8 years of absence. Also absent for about the same amount of time has been my period. The first time it happened was the 2nd time i had sex after a long absence and it lasted for just a day. The 2nd time it happened was 3 weeks later, and again heavy and only lasted a couple of days. My pap smears have been normal. I just lost my health insurance and do not want to go to the doctor until i get insurance again... in about 3 months if this is not anything to be overly alarmed about. My period decreased greatly after stopping depoprova (sp?) at 39, I just attributed to stopping the depo (my doctor said some women do not restart their periods after depo) and i was also under extreme stress for about 5 years. Whenever my M.D. ask when was my last cycle i always reply its been years. He has never seemed alarmed by it so i haven't either. Finally after 10 years of being alone i am in a happy place and a healthy relationship but the appearance of my period, if that is what is during intercourse is not a welcome.
Reply
 
avatar
georgiagail responded:
I think you need to expand your thinking a bit here. You are assuming this bleeding after intercourse represents a menstrual period. It likely doesn't.

The attached article describes some of the causes of bleeding after intercourse:

http://www.mayoclinic.com/health/bleeding-after-vaginal-sex/MY00785

Gail


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.